Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 147, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 25, 2014, 2:58 PM MDT for Albany County, Wyoming. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 2:58 PM MDT (20:58 UTC)
- Expired
- Aug 25, 2014, 3:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:05 PM MDT | HAIL 1 | Laramie, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WUUS55 KCYS 252058 SVRCYS WYC001-252130- /O.NEW.KCYS.SV.W.0147.140825T2058Z-140825T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT MON AUG 25 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 330 PM MDT * AT 256 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... TIE CITY CAMPGROUND AND YELLOW PINE CAMPGROUND. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 309 AND 325. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4141 10563 4158 10528 4123 10528 4119 10561 TIME...MOT...LOC 2058Z 252DEG 26KT 4133 10556 HAIL...1.00IN WIND...<50MPH $$ LIEBL
2 follow-up statements
250
WWUS55 KCYS 252111
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT MON AUG 25 2014
WYC001-252130-
/O.CON.KCYS.SV.W.0147.000000T0000Z-140825T2130Z/
ALBANY WY-
311 PM MDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ALBANY COUNTY UNTIL 330 PM MDT...
AT 308 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIE CITY
CAMPGROUND...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 305 PM MDT WAS REPORTED BY A TRAINED
STORM SPOTTER IN LARAMIE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN ALBANY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4138 10561 4145 10528 4129 10528 4125 10553
TIME...MOT...LOC 2110Z 258DEG 26KT 4131 10545
HAIL...1.00IN
WIND...60MPH
$$
LIEBL218 WWUS55 KCYS 252126 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 326 PM MDT MON AUG 25 2014 WYC001-252136- /O.EXP.KCYS.SV.W.0147.000000T0000Z-140825T2130Z/ ALBANY WY- 326 PM MDT MON AUG 25 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY WILL EXPIRE AT 330 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4138 10561 4145 10528 4129 10528 4125 10553 TIME...MOT...LOC 2126Z 258DEG 26KT 4133 10530 $$ LIEBL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 11:47 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 25, 11:47 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1147 AM MDT MON AUG 25 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 340 AM MDT MON AUG 25 2014 AREA OF MAINLY LIGHT SHOWERS LIFTING NORTHEAST ACROSS SOUTHERN PARTS OF THE CWA EARLY THIS MORNING IN ASSOCIATION WITH A WEAK IMPULSE MOVING OUT AHEAD OF AN UPPER LOW OVER THE PACIFIC NW. THIS ACTIVITY SHOULD CONTINUE TO LIFT NORTHEAST OVER MAINLY THE PLAINS THIS MORNING WITH ADDITIONAL WIDELY SCATTERED CONVECTION AGAIN THIS AFTERNOON AND EVENING MAINLY NEAR THE MTNS. PANHANDLE AREAS LOOK TO BE CAPPED THOUGH SOME ELEVATED CONVECTION MAY MOVE OVER PARTS OF THE PANHANDLE. REPEAT PERFORMANCE EXPECTED TUESDAY AS THE UPPER LOW MOVES SLOWLY ACROSS NEVADA AND WEAK IMPULSES LIFT NORTHEAST AND ACROSS THE CWA AND COMBINE WITH A LITTLE BETTER INSTABILITY. FAIRLY WIDESPREAD RAIN AND A FEW STORMS LOOKING A DECENT BET OVER THE PLAINS TUESDAY NIGHT INTO WEDS AS THE UPPER LOW MOVES EAST ACROSS UTAH INTO NW COLORADO WITH DIFFLUENT UPPER FLOW MOVING ACROSS THE REGION ATOP MODEST LOW LEVEL UPSLOPE FLOW. TEMPERATURES MILD THROUGH WEDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 410 AM MDT MON AUG 25 2014 A GENERAL CONSENSUS OF THE 00Z MEDIUM RANGE MODEL GUIDANCE HAS A GOOD HANDLE ON THE LARGE SCALE PATTERN. A CLOSED UPPER LOW OVER EASTERN UT/WESTERN CO OPENS OVER SOUTHERN CO/NORTHERN NM BY THURSDAY MORNING. SURFACE LOW PRESSURE OVER THE CENTRAL HIGH PLAINS WITH A TROUGH EXTENDING INTO THE NE PANHANDLE WILL FOCUS CONVERGENCE WITH UPPER LEVEL DIFFLUENCE AS THE TROUGH PASSES OVER THE CENTRAL ROCKIES. THIS WILL RESULT IN WIDESPREAD SHOWER COVERAGE WEDNESDAY NIGHT...SHIFTING SOUTH AND EAST INTO CO AND KS THURSDAY. SCATTERED AFTERNOON AND EVENING SHOWERS/TSTORMS WILL BE POSSIBLE ALONG THE CO BORDER THURSDAY. A DRIER AND MORE STABLE AIRMASS RETURNS IN THE WAKE OF THE UPPER LOW/TROUGH FRIDAY AND WILL CONTINUE THROUGH SATURDAY NIGHT WITH THE PASSAGE OF A SHORTWAVE UPPER RIDGE. A UPPER TROUGH DIGGING SOUTHEAST FROM BRITISH COLUMBIA INTO THE NORTHERN ROCKY MOUNTAINS SUNDAY WILL BACK THE FLOW ALOFT TO SOUTHWESTERLY WITH SOME PACIFIC MOISTURE SPREADING EAST INTO WY. BEST FORCING FOR SHOWERS WILL BE OVER NORTHERN WY...WITH ISOLATED AFTERNOON SHOWERS POSSIBLE OVER THE MOUNTAINS AND PLAINS OF SOUTHEAST WY. WEST TO SOUTHWEST WINDS WILL INCREASE ALONG AND WEST OF THE LARAMIE RANGE EACH AFTERNOON THIS WEEKEND WITH GUSTS OF 30 TO 40 MPH POSSIBLE SUNDAY. HIGH TEMPERATURES THURSDAY WILL BE NEAR SEASONAL NORMALS (70S TO LOWER 80S)...WARMING TO ABOVE SEASONAL NORMALS FRIDAY THROUGH SUNDAY (UPPER 70S TO UPPER 80S). && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1144 AM MDT MON AUG 25 2014 VFR PREVAILS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM 20Z TO 02Z...PRODUCING LOCALIZED TURBULENCE...MVFR AND ERRATIC WIND GUSTS. 09Z TO 15Z...AREAS OF IFR IN FOG AND LOW CLOUDS AT LARAMIE AND CHEYENNE AND WESTERN NEBRASKA TAF SITES. && .FIRE WEATHER... ISSUED AT 340 AM MDT MON AUG 25 2014 FIRE WEATHER CONCERNS TO REMAIN ON THE LOW SIDE THROUGH AT LEAST MIDWEEK WITH WEATHER EXPECTED TO STAY NON-CRITICAL. AN UPPER TROUGH WILL MOVE SLOWLY TOWARDS THEN ACROSS THE AREA THROUGH WEDNESDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS OVER MOST OF THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...JAMSKI AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Aug 25, 2:09 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 209 PM MDT MON AUG 25 2014 NEZ019>021-054-055-WYZ101>119-262015- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 209 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG...PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-262015- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- 209 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LIGHT TO MODERATE RAIN AND OCCASIONAL LIGHTNING WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 25, 2:48 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT MON AUG 25 2014 WYZ115-116-252115- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 248 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY COUNTY UNTIL 315 PM MDT... AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LARAMIE...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TIE CITY CAMPGROUND... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 306 AND 322. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4148 10528 4128 10529 4121 10565 4138 10571 TIME...MOT...LOC 2049Z 255DEG 38KT 4132 10555 LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:48 PM MDT | Special Weather Statement | CYS | Albany | 27 min |
| Aug 25, 3:19 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| Aug 25, 3:22 PM MDT | Special Weather Statement | CYS | Albany | 38 min |
| Aug 25, 4:12 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Aug 25, 4:42 PM MDT | Special Weather Statement | CYS | Goshen | 33 min |
| Aug 25, 5:03 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 42 min |
| Aug 25, 5:34 PM MDT | Special Weather Statement | CYS | 26 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.